Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Birmingham, AL

April 12, 2020Jefferson County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 12, 2020, 4:50 PM CDT for Jefferson County, Alabama. It was in force for 55 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2020, 4:50 PM CDT (21:50 UTC)
Expired
Apr 12, 2020, 5:45 PM CDT
In force
55 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, AL

The radar

The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 5:00 PM CDTTSTM WND DMG4 Wsw Birmingport, ALA FEW TREES BLOWN DOWN ON MAE VINES ROAD.
Apr 12, 5:04 PM CDTTSTM WND DMG2 Sw Birmingport, ALA FEW TREES BLOWN DOWN AROUND ALLIANCE.
Apr 12, 5:07 PM CDTTSTM WND DMG1 Sse Birmingport, ALA FEW TREES WERE BLOWN DOWN.
Apr 12, 5:11 PM CDTTSTM WND DMGWest Jefferson, ALNUMEROUS TREES WERE UPROOTED WITH SOME SNAPPED IN WEST JEFFERSON, NEAR AND NORTH OF WEST JEFFERSON ROAD.
Apr 12, 5:17 PM CDTTSTM WND DMG3 Wnw Sayre, ALSEVERAL BUSINESS DESTROYED ALONG HIGHWAY 78 NEAR SAYRE. POSSIBLE TORNADO.
Apr 12, 5:18 PM CDTTSTM WND DMG2 Nw Partridge Crossroa, ALTREES WERE BLOWN DOWN AND A ROOF WAS BLOWN OFF A HOME IN BAGELY.
Apr 12, 5:18 PM CDTTSTM WND GST 652 N Graysville, ALUAH MOBILE MESONET.
Apr 12, 5:19 PM CDTTSTM WND DMG1 Sw Sayre, ALNUMEROUS TREES WERE BLOWN DOWN AND SEVERAL ROADWAYS ARE IMPASSABLE. LAWLEY BAPTIST CHURCH WAS DAMAGED. POSSIBLE TORNADO.
Apr 12, 5:25 PM CDTTORNADO1 Sw Partridge Crossroa, ALNEAR HIGHWAY 78, A METAL BUILDING WAS DESTROYED. ONE HOME LOST LARGE SECTIONS OF ITS ROOF ALONG THE BANKHEAD HIGHWAY. SEVERAL OTHER HOMES SUFFERED VARYING DEGREES OF DAMAGE AND MANY STRUCTURES HAD TREES LAND ON THEM. AT LEAST A DOZEN HOMES WERE DAMAGED.
Apr 12, 5:25 PM CDTTORNADO1 Sw Partridge Crossroa, ALTORNADO MOVED IN FROM WALKER COUNTY. NEAR HIGHWAY 78, A METAL BUILDING WAS DESTROYED. ONE HOME LOST LARGE SECTIONS OF ITS ROOF ALONG THE BANKHEAD HIGHWAY. SEVERAL OTHER HOMES SUFFERED VARYING DEGREES OF DAMAGE AND MANY STRUCTURES HAD TREES LAND ON THEM. AT LEA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:20 PM CDTTornado WatchSPC8 hr
Apr 12, 4:38 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

214 
WUUS54 KBMX 122150
SVRBMX
ALC073-122245-
/O.NEW.KBMX.SV.W.0076.200412T2150Z-200412T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
450 PM CDT Sun Apr 12 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northern Jefferson County in central Alabama...

* Until 545 PM CDT.

* At 450 PM CDT, a severe thunderstorm was located near Bankhead Lock
  And Dam, or 19 miles northeast of Holt, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Northern Birmingham, Trussville, Gardendale, Fultondale, Sumiton,
  Center Point, Clay, Pinson, Tarrant, Adamsville, Warrior, Kimberly,
  Graysville, Morris, Sylvan Springs, Brookside, Mulga, Trafford,
  Maytown and West Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8665 3376 8654 3366 8653 3345 8731
      3346 8734 3349 8733 3348 8729 3350 8729
      3350 8726 3353 8727 3352 8725 3355 8719
      3360 8719 3363 8710 3366 8709 3366 8706
      3377 8702 3382 8695 3384 8688 3384 8676
TIME...MOT...LOC 2150Z 249DEG 53KT 3350 8735 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
4 follow-up statements
448 
WWUS54 KBMX 122201
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
501 PM CDT Sun Apr 12 2020

ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
501 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHERN JEFFERSON COUNTY...

At 501 PM CDT, a severe thunderstorm was located near Gorgas Steam
Plant, or 12 miles south of Dora, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Sumiton,
Center Point, Clay, Pinson, Tarrant, Adamsville, Warrior, Kimberly,
Graysville, Morris, Sylvan Springs, Brookside, Mulga, Trafford,
Maytown and West Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central and west central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3377 8665 3376 8654 3366 8653 3345 8731
      3346 8734 3349 8733 3348 8729 3350 8729
      3350 8726 3353 8727 3352 8725 3355 8719
      3360 8719 3363 8710 3366 8709 3366 8706
      3377 8702 3382 8695 3384 8688 3384 8676
TIME...MOT...LOC 2201Z 249DEG 53KT 3356 8715 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
328 
WWUS54 KBMX 122217 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
517 PM CDT Sun Apr 12 2020

ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
517 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 517 PM CDT, a severe thunderstorm was located over Cardiff, or 8
miles west of Fultondale, moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Adamsville, Kimberly, Graysville,
Morris, Sylvan Springs, Brookside, Mulga, Trafford, Maytown, West
Jefferson, County Line and Cardiff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3351 8709 3366 8707 3366 8706 3369 8705
      3382 8672 3377 8665 3376 8654 3366 8653
TIME...MOT...LOC 2217Z 250DEG 58KT 3364 8694 

HAIL...<.75IN
WIND...70MPH
 
$$

87/GRANTHAM
267 
WWUS54 KBMX 122230
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
530 PM CDT Sun Apr 12 2020

ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
530 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 530 PM CDT, a severe thunderstorm was located over Pinson, or near
Gardendale, moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Northern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Adamsville, Kimberly, Graysville,
Morris, Brookside, Trafford, County Line, Cardiff, Chalkville,
Grayson Valley, Forestdale and Ketona Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3355 8694 3373 8696 3382 8672 3377 8665
      3376 8654 3366 8653
TIME...MOT...LOC 2230Z 249DEG 53KT 3371 8672 

HAIL...<.75IN
WIND...70MPH
 
$$

87/GRANTHAM
315 
WWUS54 KBMX 122238 RRA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
538 PM CDT Sun Apr 12 2020

ALC073-122245-
/O.CON.KBMX.SV.W.0076.000000T0000Z-200412T2245Z/
Jefferson AL-
538 PM CDT Sun Apr 12 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN JEFFERSON COUNTY...

At 538 PM CDT, a severe thunderstorm was located near Clay, or 8
miles north of Trussville, moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Northeastern Birmingham, Trussville, Gardendale, Fultondale, Center
Point, Clay, Pinson, Tarrant, Kimberly, Morris, Trafford, County
Line, Chalkville, Grayson Valley, Palmerdale, Village Springs and New
Castle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for central
Alabama. A Tornado Watch also remains in effect until midnight CDT
for central Alabama.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3360 8678 3378 8683 3382 8672 3377 8665
      3376 8654 3366 8653 3361 8672
TIME...MOT...LOC 2238Z 253DEG 55KT 3375 8662 

HAIL...<.75IN
WIND...70MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:56 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 12, 2:56 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
256 PM CDT Sun Apr 12 2020

.UPDATE...
Long Term Discussion.

&&

.SHORT TERM...
/Updated at 0215 PM CDT Sun Apr 12 2020/

Mesoscale Update.

The upper level trough is currently at a neutral tilt and was
over Central Texas. Broad flat ridging was present to our east over
the Carolinas.

The primary surface low was located over Northern Oklahoma with a
cold front extending to the south arcing eastward from Central
Oklahoma through Central Texas. A secondary surface low was
located across eastern Arkansas.

The surface warm front has lifted north across much of the area
with strong warm air advection and positive moisture advection
occurring. Surface temperatures are now in the low 80s south with
dew points around 70.

The low-level jet continues to intensify with 50 kt winds now as
low as 925 mb per the 18z sounding. The dynamics remain favorable
with bulk shear values measured just over 60 kts and 0-1 km
storm-relative helicity values computed remaining around 400
m2/s2.

Thermodynamically, surface destabilization is underway from south
to north. Convection has been more sparce now that the elevated
mixed layer (EML) has streamed into the area aloft. This is
allowing surface-based instability values to increase. This warm
and dry layer will help act as a cap to limit convective
development and allow for instability to build through time.

The risk for tornadoes, including strong long-track tornadoes,
will increase through the afternoon and into the evening hours as
supercells may develop as the cap erodes with time as heights fall
with the approaching upper trough and as shortwaves ripple over the
area.

Later this evening and tonight the forcing aloft will increase
and a linear convective band is expected to push east across the
area. Straight-line winds along with embedded tornadoes and the
risk for hail will be present as the line of storms moves across
the area.

We will continue to provide mesoscale updates as we continue to
analyze and gather additional observations and information.

05

.LONG TERM...
/Updated at 0250 PM CDT Sun Apr 12 2020/

Monday through Saturday.

Cooler, clearing conditions are expected on Monday as the cold front
tracks towards the east coast. Lingering clouds may persist through
the morning across our north as an upstream reinforcing front moves
across the area, but a dry, northerly flow and increasing CAA will
support sunny skies during the afternoon with highs in the lower 60s
northwest to near 80F southeast. Guidance continues to indicate the
front stalling generally east to west across the Gulf Coast region
on Tuesday before lifting slightly into southern portions of Alabama
early Wednesday morning. This should focus highest PoPs over our
southeastern quadrant, but a flattened low-level ridge over the
Lower MS Valley may hinder much of the activity from entering our
forecast area, so PoPs may be lowered in future updates.

Otherwise, the remainder of the extended will remain dry and cool as
the weak low-level ridge slides eastward across the region with dry
zonal flow aloft persisting through the period. Northeasterly flow
Thursday morning should allow temps to lower into the 30s.
Therefore, I continued to mention localized patchy frost across our
northern counties. The latest round of data indicates lows may be a
couple degrees warmer than previously forecast, but leaned on the
cooler side since models are typically too warm under northeasterly
flow.

Rain chances will begin increasing at the end of the week as another
low propagates across the Desert SW towards the Tennessee Valley.
Kept PoPs around 40-50% since there is still plenty of uncertainty
regarding timing, moisture return, and the evolution of the system.

86

&&

.AVIATION...
18Z TAF Discussion.

A warm front is lifting northward across the area this afternoon
with associated thunderstorm activity occurring across our northern
terminals. Most of the activity during the afternoon should be
limited by a low-level inversion with ceilings gradually rising into
VFR criteria through the afternoon hours. However, an isolated
shower or storm will remain possible through the early/mid afternoon
at all terminals and may produce brief drops in flight conditions.
Nearing 21-22Z, conditions will become more favorable for severe
storms as a cold front begins tracking into the Lower MS Valley,
initially across our western sites, but spreading eastward through
the evening. Lower ceilings and visibilities will accompany the line
of +TSRA as it passes through. Additionally, pressure gradient
winds will increase this afternoon with southerly gusts up to
30-35kts outside of any thunderstorm activity. VFR conditions will
return after midnight at all sites with winds becoming
northwesterly, but an upstream reinforcing front may produce
lowering ceilings around 14Z for our northern terminals with
improvements expected beyond this forecast period.

86

&&

.FIRE WEATHER...

Widespread rain and thunderstorms are expected today and tonight
across Central Alabama. Winds will be gusty for much of the day,
even outside thunderstorm activity. Drier weather builds in for
most of the area on Monday before more rain showers lift into our
southeastern areas Tuesday night into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     57  65  42  68  41 / 100   0   0   0  10
Anniston    59  69  44  70  44 / 100   0   0   0  10
Birmingham  58  67  45  69  43 / 100   0   0   0  20
Tuscaloosa  58  67  45  69  43 / 100   0   0   0  20
Calera      60  68  46  70  44 / 100   0   0   0  20
Auburn      63  76  49  76  49 / 100  10   0  10  40
Montgomery  64  77  51  78  50 / 100   0   0  10  40
Troy        66  80  52  81  52 / 100  10   0  10  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Wind Advisory until 3 AM CDT Monday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

Flash Flood Watch until midnight CDT tonight for the following
counties: Blount...Cherokee...Etowah...Fayette...Lamar...
Marion...Walker...Winston.

&&
Hazardous weather outlook, Apr 12, 3:41 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
341 AM CDT Sun Apr 12 2020

ALZ011>015-017>050-131145-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
341 AM CDT Sun Apr 12 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely across all of Central Alabama
between 1 PM today and 2 AM Monday. Threats include tornadoes, some
of which could be strong, damaging straight line winds up to 70 MPH,
and hail up to golf ball size. Localized flooding could also occur.

Winds will also be breezy today outside of thunderstorms with gusts
between 30 and 40 MPH.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Minor flooding is forecast along portions of the Tombigbee River and
Black Warrior River starting midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be needed
today. Please follow all local, state, and CDC guidelines in regards
to travel.

In the hours before

Local storm report, Apr 12, 4:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     NON-TSTM WND DMG 4 W GAINESVILLE         32.81N 88.22W
04/12/2020                   SUMTER             AL   FIRE DEPT/RESCUE

            A FEW TREES WERE BLOWN DOWN NEAR MILE MARKER
            5 ON HIGHWAY 116. THESE ARE WINDS OUT AHEAD
            OF THE STORMS.

&&

MAL
Local storm report, Apr 12, 4:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     1 NNW BEVILL LOCK AND D 33.23N 88.30W
04/12/2020                   PICKENS            AL   BROADCAST MEDIA

            A FEW TREES WERE BLOWN DOWN NEAR
            PICKENSVILLE LAKE.

&&

MAL
Local storm report, Apr 12, 4:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
430 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     6 SW ASHCRAFT CORNER    33.47N 87.99W
04/12/2020                   PICKENS            AL   AMATEUR RADIO

            A FEW TREES WERE BLOWN DOWN IN THE ZION AREA
            NORTH OF REFORM.

&&

MAL
Local storm report, Apr 12, 4:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     4 NW SAMANTHA           33.46N 87.65W
04/12/2020                   TUSCALOOSA         AL   AMATEUR RADIO

            PEA SIZE HAIL AND UNKNOWN WIND GUSTS NEAR
            SAMANTHA.

&&

MAL
Local storm report, Apr 12, 4:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
441 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     1 SE GORDO              33.31N 87.89W
04/12/2020                   PICKENS            AL   BROADCAST MEDIA

            TREES WERE BLOWN DOWN ALONG HIGHWAY 82 EAST
            OF GORDO.

&&

MAL
Local storm report, Apr 12, 4:48 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 PM CDT SUN APR 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     3 W CARROLLTON          33.27N 88.15W
04/12/2020                   PICKENS            AL   PUBLIC

            SEVERAL TREES AND POWER LINES WERE BLOWN
            DOWN WEST OF CARROLLTON.

&&

MAL

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 3:07 AM CDTFlash Flood WatchBMXBlount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more21 hr
Apr 12, 8:12 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter16 days
Apr 12, 12:23 PM CDTSpecial Weather StatementBMXMarion37 min
Apr 12, 3:26 PM CDTTornado WarningBMXPickens64 min
Apr 12, 3:33 PM CDTSevere Thunderstorm WarningBMXLamar, Marion40 min
Apr 12, 4:10 PM CDTTornado WarningBMXFayette, Tuscaloosa50 min
Apr 12, 4:40 PM CDTTornado WarningBMXWalker49 min
Apr 12, 5:07 PM CDTTornado WarningBMXJefferson53 min
Apr 12, 5:28 PM CDTSevere Thunderstorm WarningBMXBlount, St. Clair46 min
Apr 12, 5:31 PM CDTTornado WarningBMXBlount44 min
Apr 12, 5:50 PM CDTSevere Thunderstorm WarningBMXEtowah55 min
Apr 12, 5:59 PM CDTTornado WarningBMXEtowah35 min
Apr 12, 6:13 PM CDTAreal Flood AdvisoryBMXBlount, Jefferson, Walker6 hr
Apr 12, 6:19 PM CDTTornado WarningBMXCherokee56 min
Apr 12, 6:20 PM CDTAreal Flood AdvisoryBMXFayette, Lamar, Pickens, Tuscaloosa6 hr
Apr 12, 6:41 PM CDTFlash Flood WarningBMXBlount6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.